Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 14, 2015, 4:22 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2015, 4:22 AM EDT (08:22 UTC)
- Expired
- Oct 14, 2015, 11:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
046 WHUS73 KAPX 140822 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EDT WED OCT 14 2015 LHZ347-348-141500- /O.CAN.KAPX.GL.W.0034.000000T0000Z-151014T0900Z/ /O.NEW.KAPX.SC.Y.0064.151014T0822Z-151014T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 422 AM EDT WED OCT 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-140930- /O.CAN.KAPX.SC.Y.0063.000000T0000Z-151014T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 422 AM EDT WED OCT 14 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 4:14 AM EDT, 8 minutes earlier.
Area forecast discussion, Oct 14, 4:14 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 414 AM EDT WED OCT 14 2015 CORRECTED WATCH/WARNING/ADVISORIES SECTION .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 412 AM EDT WED OCT 14 2015 HIGH IMPACT WEATHER: NONE. SYNOPTIC PATTERN AND OBSERVATIONS: UPPER LEVEL TROUGHING AND COLD AIR IS IN PLACE ACROSS THE REGION...WITH ONE SHORTWAVE/QG FORCING AND ASSOCIATED COLD FRONT EAST OF US. THIS HAS PUT A DAMPER ON THE AMOUNT OF NW FLOW LAKE EFFECT RAIN SHOWERS OUT THERE...WITH THE BEST BANDING FROM LONGEST FETCH THROUGH GRAND TRAVERSE BAY...CONNECTED BACK TO LAKE SUPERIOR. ELSEWHERE...RAIN CHANCES HAVE DWINDLED. SKIES WERE MOSTLY CLOUDY WITH CHILLY TEMPERATURES MAINLY IN THE 40S. LAKE EFFECT CLOUDS WERE TRYING TO ERODE ACROSS WESTERN LAKE SUPERIOR AS SFC RIDGING...AND CLOUD BEARING WAA DUE TO BACKING FLOW WAS PUSHING EASTWARD. ANOTHER SHORTWAVE...ENHANCED CLOUDS NORTH OF A WARM FRONT AND...AND ASSOCIATED LIGHT PRECIPITATION WAS SEEN PROGRESSING SE TOWARD NRN LAKE SUPERIOR. SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER: NNW FLOW LAKE EFFECT RAINS WILL CONTINUE THROUGH THIS MORNING IN MOSTLY CLOUDY SKIES...BUT LOW LEVEL WINDS WILL BACK AROUND MORE WESTERLY THROUGH THE DAY...AHEAD OF THE AFOREMENTIONED SHORTWAVE AND WARM FRONT. A SECOND WAVE WAS SEEN CLOSE BEHIND...AND THAT ONE WILL TRACK ACROSS LAKE SUPERIOR TONIGHT. NO REASON TO THINK THAT ALL LAKE EFFECT WILL END...WITH AT LEAST SOME SPORADIC LIGHT SHOWERS BECOMING INCREASINGLY FOCUSED OVER LAND...AS THEY SHIFT NORTHWARD DUE TO THE BACKING FLOW...FOCUSING PRIMARILY ACROSS FAR NRN LOWER AND CHIPPEWA COUNTY THIS AFTERNOON. THE ARRIVAL OF THE TWO WAVES TODAY AND TONIGHT...WILL WAVER THE LOW LEVEL COLD AIR FLOW FROM WSW TO WNW RESULTING IN SPOTTY LIGHT SHOWERS ACROSS THE SAME AREAS. THERE WILL HOWEVER BE SOME LOW LEVEL WAA INTO THE LAKE EFFECT THAT MAY VERY WELL END ALL SHOWERS FOR A TIME THIS AFTERNOON WITH INCREASING SUNSHINE AWAY FROM THE LAKE EFFECT REGIMES...FROM WEST TO EAST...BEFORE COLDER TEMPERATURES RETURN...RESULTING IN THE POSSIBILITY FOR NOCTURNAL REDEVELOPMENT THIS EVENING. EITHER WAY...IT WILL BE LIGHT. THE MAIN WEATHER STORY THROUGH TONIGHT IS CHILLY AND MAINLY DREARY FOR MOST. HIGHS TODAY IN THE LOWER TO MIDDLE 50S WITH LOWS TONIGHT IN THE 40S FOR MOST. && .SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT) ISSUED AT 412 AM EDT WED OCT 14 2015 ...A LITTLE MILDER THEN REALLY CHILLY... WE START OFF THE PERIOD WITH NEARLY ZONAL FLOW IN PLACE WHICH WILL RESULT IN SEASONABLE TEMPERATURES THURSDAY. HOWEVER...THIS SETUP WILL QUICKLY CHANGE LATE THURSDAY INTO THE WEEKEND AS A SERIES OF SHORT WAVES WILL REINFORCE A LONG WAVE TROUGH ACROSS THE REGION. THESE WAVES WILL BRING PROGRESSIVELY COLDER AIR INCREASING OVER LAKE INSTABILITY YIELDING LAKE EFFECT RAIN AND EVENTUALLY INLAND RAIN AND SNOW SHOWERS. THE WET FLAKES COULD MIX IN AS EARLY AS FRIDAY AFTERNOON BUT MORE LIKELY STARTING FRIDAY NIGHT. THE FLOW WILL BE SOMEWHERE BETWEEN NW AND NNW. IN ADDITION...THE COLD AIR WILL RESULT IN 700-500 MB LAPSE RATES APPROACHING AN IMPRESSIVE 8C LATER THURSDAY INTO THURSDAY NIGHT WHICH COULD SPARK CONVECTIVE SHOWERS JUST ABOUT ANYWHERE. && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 412 AM EDT WED OCT 14 2015 ...AN UNSEASONABLY COOL WEEKEND THEN WARMING UP EARLY NEXT WEEK... THE UPPER LEVEL TROUGH REMAINS ANCHORED ACROSS THE REGION THROUGH THE WEEKEND DELIVERING MORE COLD AIR INTO THE REGION. IN ADDITION...AT LEAST A COUPLE MORE SHORT WAVES WILL HELP INCREASE LAKE EFFECT SHOWER COVERAGE THROUGH AT LEAST SATURDAY NIGHT WHICH MAY EVEN EXTEND INTO SUNDAY MORNING AS WELL. STILL EXPECT SNOW SHOWERS TO MIX IN WITH RAIN SHOWERS INLAND AS 850 MB TEMPS DROP TO BETWEEN - 6 AND -8C. HEIGHTS REALLY BEGIN TO INCREASE SUNDAY NIGHT INTO MONDAY WITH WARM ADVECTION DRIVEN RAIN SHOWERS POSSIBLE MONDAY. RAIN SHOWER CHANCES WILL CONTINUE INTO TUESDAY AS A SLOW MOVING COLD FRONT AND POSSIBLE WAVE APPROACH FROM THE NORTHWEST. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE WEEKEND THEN REBOUND TO ABOVE NORMAL BY TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 126 AM EDT WED OCT 14 2015 ...TEMPORARY MVFR CIGS AND LAKE EFFECT RAINS... SFC LOW PRESSURE AND THE ASSOCIATED UPPER TROUGH WAS PUSHING FURTHER NE OF NRN MICHIGAN...BUT LOW LEVEL WINDS REMAINED COLD AND SLIGHTLY CYCLONIC FOR CONTINUED LAKE EFFECT RAIN SHOWERS. THESE WERE GENERALLY LIGHT IN NATURE WITH MINIMAL RESTRICTION ON VSBY...BEST CHANCE FOR MVFR VSBY AT TVC. AS WE HEAD THROUGH WEDNESDAY MORNING...WINDS BACK MORE WESTERLY WITH ANY LIGHT LAKE EFFECT TARGETING PLN...BUT TRENDS THROUGH THE AFTERNOON WILL BE FOR ENDING THE SHOWERS WHILE CLEARING TAKING PLACE ACROSS MBL/TVC. OUTSIDE OF SOME SCT-BKN VFR CLOUDS WEDNESDAY EVENING...SKIES WILL CLEAR THROUGH THE NIGHT. WINDS WILL REMAIN GUSTY AT TIMES THROUGH THE NIGHT AND MORNING...BUT A LOOSER GRADIENT BUILDING IN THROUGH WEDNESDAY WILL TAPER WIND SPEEDS. && .MARINE... ISSUED AT 412 AM EDT WED OCT 14 2015 ...WINDS TEMPERING... WINDS ARE ALREADY TAPERING TO SOME DEGREE AS THE TIGHTER PRESSURE GRADIENT LOOSENS UP A BIT. WILL END ALL GALE WARNINGS AND MOST ALL ADVISORIES...LEAVING THE PRESQUE ISLE AREA AS THE ONLY NEARSHORES WITH AN ADVISORY. WINDS PICK UP A BIT LATE THIS AFTERNOON AND TONIGHT WITH THE PASSAGE OF UPPER LEVEL DISTURBANCES...AND WILL LIKELY RESULT IN ADDITIONAL ADVISORIES AS WE REMAIN UNSTABLE OVER THE LAKES. WE ARE GOING TO HAVE TO LIKELY DEAL WITH A MYRIAD OF ADVISORIES THROUGH THE WORK WEEK....AS WE REMAIN IN A TIGHT ENOUGH GRADIENT WITH CONTINUED OVERLAKE INSTABILITY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ347-348. LM...NONE. LS...NONE. && NEAR TERM...DICKSON SHORT TERM...SULLIVAN LONG TERM...SULLIVAN AVIATION...DICKSON MARINE...DICKSON
Hazardous weather outlook, Oct 14, 4:15 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT WED OCT 14 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-150815- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 415 AM EDT WED OCT 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.